Symmetric ω-limit sets for smooth Γ-equivariant dynamical systems with Γ0 abelian

Nonlinearity 10 (1997) 1551-1567

Ian Melbourne and Ian Stewart


Abstract

The symmetry groups of attractors for smooth equivariant dynamical systems have been classified when the underlying group of symmetries &\Gamma; is finite. The problems that arise when Γ is compact but infinite are of a completely different nature. We investigate the case when the connected component of the identity Γ0 is abelian and show that under fairly mild assumptions on the dynamics, it is typically the case that the symmetry of an ω-limit set contains the continuous symmetries Γ0. Here, typicality is interpreted in both a topological and probabilistic sense (genericity and prevalence).


pdf file